Corticosteroid mechanism of action pdf

An example of an acute hepatitis-like syndrome arising after pulse methylprednisolone therapy.  These episodes arise typically 2 to 4 weeks after a third or fourth cycle of pulse therapy, and range in severity from an asymptomatic and transient rise in serum aminotransferase levels to an acute hepatitis and even fulminant hepatic failure.  In this instance, the marked and persistent rise in serum enzymes coupled with liver histology suggesting chronic hepatitis led to a diagnosis of new-onset autoimmune hepatitis, despite the absence of serum autoantibodies or hypergammaglobulinemia.  Autoimmune hepatitis may initially present in this fashion, without the typical pattern of serum autoantibodies during the early, anicteric phase.  The diagnosis was further supported by the prompt improvements in serum enzymes with prednisone therapy.  The acute hepatitis-like syndrome that can occur after pulses of methylprednisolone is best explained as a triggering of an underlying chronic autoimmune hepatitis caused by the sudden and profound immunosuppression followed by rapid withdrawal.  This syndrome can be severe, and fatal instances have been reported.  Whether reinitiation of corticosteroid therapy with gradual tapering and withdrawal is effective in ameliorating the course of illness is unclear, but anecdotal reports such as this one suggest that they are beneficial and should be initiated promptly on appearance of this syndrome.  Long term follow up of such cases is also necessary to document that the autoimmune hepatitis does not relapse once corticosteroids are withdrawn again.

The growth of children and adolescents receiving orally inhaled corticosteroids, including QVAR, should be monitored routinely (., via stadiometry). If a child or adolescent on any corticosteroid appears to have growth suppression, the possibility that he/she is particularly sensitive to this effect should be considered. The potential growth effects of prolonged treatment should be weighed against clinical benefits obtained and the risks associated with alternative therapies. To minimize the systemic effects of orally inhaled corticosteroids, including QVAR, each patient should be titrated to his/her lowest effective dose [see Dosage and Administration ( )] .

The association linking corticosteroid therapy with the development of posterior subcapsular cataracts has been well documented. These drugs are widely used therapeutically, principally to capitalize on their ability to inhibit inflammatory responses. The literature on corticosteroid-induced posterior subcapsular cataracts is reviewed here. Data from the previously published series and individual lens susceptibility to corticoids do not allow the establishment of a direct factor relating cataract formation to corticosteroid dose and the duration of therapy; however, significant progress has been made in elucidating the mechanism by which corticoids bring about the development of these opacities. Exploration into the development of these lesions has shed light on the similarities these opacities share with other cataracts, especially with regard to location and pathogenesis.

Corticosteroid mechanism of action pdf

corticosteroid mechanism of action pdf

Media:

corticosteroid mechanism of action pdfcorticosteroid mechanism of action pdfcorticosteroid mechanism of action pdfcorticosteroid mechanism of action pdfcorticosteroid mechanism of action pdf

http://buy-steroids.org